Convergence to equilibria in scalar nonquasimonotone functional differential equations

Research output: Contribution to journalArticle

14 Citations (Scopus)

Abstract

We consider a class of scalar functional differential equations generating a strongly order preserving semiflow with respect to the exponential ordering introduced by Smith and Thieme. It is shown that the boundedness of all solutions and the stability properties of an equilibrium are exactly the same as for the ordinary differential equation which is obtained by "ignoring the delays". The result on the boundedness of the solutions, combined with a convergence theorem due to Smith and Thieme, leads to explicit necessary and sufficient conditions for the convergence of all solutions starting from a dense subset of initial data. Under stronger conditions, guaranteeing that the functional differential equation is asymptotically equivalent to a scalar ordinary differential equation, a similar result is proved for the convergence of all solutions.

Original languageEnglish
Pages (from-to)95-130
Number of pages36
JournalJournal of Differential Equations
Volume193
Issue number1
DOIs
Publication statusPublished - Sep 1 2003

    Fingerprint

Keywords

  • Boundedness
  • Convergence
  • Delay differential equation
  • Equilibrium
  • Monotone semiflow
  • Stability

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Cite this